Finally a report that recognizes the potential dangers of floroquinolones: Cipro, Avelox and Levaquinn are among the front runners of this class of antibiotics. I have personally been floxed by Cipro on two occasions. I, like many, did not even have a clue the first time that i was floxed. I was given Ciprofloxcin for a urinary track infection. On the fourth day of my treatment, I ruptured a tendon in my big toe while dancing. I heard and felt the "Pop" and wondered what on earth had happened. I continued to take my prescription of Cipro without ever realizing that it was what had caused my tendon rupture.
Fast forward eleven months; my ruptured tendon was finally healed. I was "healthy" for exactly five weeks before I contracted another UTI. Once again I was prescribed Cipro. I willingly took the prescribed drug as it had alleviated my bladder infection the year before. On the second day of ingesting Cipro, upon awaking, I went to step out of bed and nearly collapsed onto the floor. My feet felt as though they were on fire and that I was stepping on broken glass. I could not bend my toes, ankles, knees or hips. The pain was excruciating and I needed assistance just to walk to the bathroom.
I did not know what was wrong with me and I continued taking the Cipro. It wasn't until the following day that the pain intensified so much that I began to wonder if the Cipro was causing blood clots or some other reason for the pain. This sent me to the internet where I saw the "Black Box Warning." I immediately stopped taking the Cipro and called my doctor.
I began a fifteen month journey full of pain and frustration. The amount of people that I have met who have suffered from the same symptoms as I have, are staggering. The most staggering realization of all is that very few of them correlated their pain and suffering to the antibiotic. It is my belief that the supposed 1% of people affected by these antibiotics is grossly under-reported simply do to the fact that affected people simply cannot even begin to imagine that they have been crippled by an antibiotic that was intended to cure them.
The below video is one of the first videos that I have seen that acknowledges the possible dangers of floroquinolones.